Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 26, 2017, 3:34 AM CDT for 5 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 3:34 AM CDT (08:34 UTC)
- Expired
- Apr 26, 2017, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WUUS53 KLSX 260834
SVRLSX
MOC007-127-137-163-173-260915-
/O.NEW.KLSX.SV.W.0061.170426T0834Z-170426T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
334 AM CDT WED APR 26 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Ralls County in northeastern Missouri...
Eastern Audrain County in central Missouri...
South central Marion County in northeastern Missouri...
Southeastern Monroe County in northeastern Missouri...
Northwestern Pike County in northeastern Missouri...
* Until 415 AM CDT.
* At 333 AM CDT, a severe thunderstorm was located over Laddonia,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vandalia, Louisiana, Santa Fe, New London, Perry, Laddonia, Center,
Frankford, Farber, Rensselaer, Curryville, Spaulding, Spencerburg,
Rush Hill and The Landing.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9108 3915 9158 3915 9163 3912 9163
3909 9168 3924 9191 3977 9162
TIME...MOT...LOC 0833Z 221DEG 41KT 3926 9169
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
579
WWUS53 KLSX 260859
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
359 AM CDT WED APR 26 2017
MOC007-137-260908-
/O.CAN.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Audrain MO-Monroe MO-
359 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN AND
SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0858Z 219DEG 34KT 3946 9148
$$
MOC127-163-173-260915-
/O.CON.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Ralls MO-Marion MO-Pike MO-
359 AM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR RALLS...SOUTH CENTRAL MARION AND NORTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...
At 358 AM CDT, a severe thunderstorm was located near Center, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Louisiana, New London, Perry, Center, Frankford, Rensselaer,
Curryville, Spaulding, Spencerburg and The Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0858Z 219DEG 34KT 3946 9148
HAIL...1.00IN
WIND...60MPH
$$
Britt522
WWUS53 KLSX 260911
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
411 AM CDT WED APR 26 2017
MOC127-163-173-260920-
/O.EXP.KLSX.SV.W.0061.000000T0000Z-170426T0915Z/
Ralls MO-Marion MO-Pike MO-
411 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR RALLS...SOUTH CENTRAL MARION
AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL EXPIRE
AT 415 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3942 9108 3928 9135 3931 9144 3932 9144
3932 9147 3940 9171 3977 9162
TIME...MOT...LOC 0910Z 221DEG 41KT 3954 9139
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:59 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 25, 11:59 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1159 PM CDT Tue Apr 25 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 323 PM CDT Tue Apr 25 2017 Storms are still expected to fire up along the frontal boundary over western Missouri this evening and slide east across the region. This first round of activity will reach central and northeast Missouri around Midnight. Isolated strong to severe storms not out of the question with this first round. Then will see showers and storms weaken and diminish toward daybreak. As the atmosphere recovers, timing/placement of front and surface low will determine where the next round of storms fires up. For now, models show redevelopment between 18z and 19z Wednesday extending from west central Illinois southwestward towards Springfield MO, then track east. Strong low level jet, decent forcing and strong mean winds indicate we could expect fast moving bow echo development, so main threat will be damaging winds, though large hail and a few isolated tornadoes not out of the question either. Mild temperatures to persist tonight with lows in the upper 50s to mid 60s. Highs on Wednesday will depend on location of cold front. For now have upper 50s to mid 70s, with steady or falling temps for areas behind the boundary. Byrd .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 323 PM CDT Tue Apr 25 2017 Showers and storms will continue Wednesday night as the upper level trough goes negatively tilted as it moves east-northeastward through our area. The models depict strong upper level divergence ahead of this trough. The associated cold front may be passing just east of the St Louis metro area by 00Z Thursday. The severe weather threat should continue into the evening hours, mainly south and east of STL where the best instability will exist just ahead of the front. There will also be favorable deep layer shear due to a strong mid level wind max ahead of the upper level trough. The rain should taper off late Wednesday night and shift east of the forecast area by Thursday morning as the upper level trough shifts northeast of our area with the cold front moving east of the forecast area, allowing colder and drier air to filter into our region. Cooler temperatures can be expected Wednesday night and Thursday. Will only get a brief break in the stormy pattern Thursday and Thursday evening, then another round of showers and storms will move into parts of central and eastern MO late Thursday night due to increasing low-mid level warm air advection ahead of an approaching shortwave and weak surface low. A southwesterly low level jet extending into southern MO will also bring low level moisture back into the area. Much of this precipitation may shift east of the forecast area by late Friday afternoon, but then more significant convection will likely shift slowly northward through much of our forecast area Friday night as a surface low develops over the southern Plains well ahead of a deepening upper level trough/low moving into the Plains. A warm front ahead of the surface low will lift northward into southern MO Friday night. Still model uncertainty as to the exact track of the upper level low and surface low forecast to move through northern MO later this weekend, but it appears that there will be the potential for convection containing heavy rainfall this weekend, along with a threat for a few severe storms across southeast MO and southwest IL. The rain should taper off Sunday night as the dry slot moves into our area south of the upper level low. There may be lingering light rain into Monday mainly across northeast MO and west central IL in the wrap-around moisture/deformation zone. Cooler temperatures can be expected Sunday night and Monday after the passage of the surface low and trailing cold front. GKS && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1152 PM CDT Tue Apr 25 2017 SPECIFICS FOR KCOU, KUIN: Scattered SHRA/TSRA have developed and were entering KCOU's 10 mile vicinity ring at TAF issuance. It will probably be another hour or two before they reach KUIN. Brief periods of MVFR conditions are expected for a few hours until SHRA/TSRA move east of the terminals. After a break during the morning hours, SHRA/TSRA will redevelop near a cold front during the afternoon. Winds will become northwesterly after fropa. SPECIFICS FOR KSTL, KSUS, KCPS: Decaying remnants of overnight convection should reach the St. Louis metro area terminals near daybreak. SHRA/TSRA are expected to redevelop near a cold front during the afternoon and early evening hours. Winds will become northwesterly after fropa. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 25, 3:46 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 346 PM CDT Tue Apr 25 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 346 PM CDT Tue Apr 25 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few strong to severe thunderstorms will be possible late tonight over central and northeast Missouri. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Some severe thunderstorms are likely on Wednesday and Wednesday evening, particularly over parts of southeast and east central Missouri and southwest Illinois. Damaging winds, large hail, and a few tornadoes will be possible. Locally heavy rainfall will also be possible. A few strong to severe thunderstorms will be possible to the south of I-70 Friday night into Sunday. Locally heavy rainfall will also be possible across the area this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:49 PM CDT | River Flood Warning | LSX | Marion | 46 days |
| Apr 26, 3:45 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Gasconade, Montgomery, Warren | 45 min |
| Apr 26, 10:59 AM CDT | Special Weather Statement | LSX | Reynolds | 46 min |
| Apr 26, 11:41 AM CDT | Special Weather Statement | LSX | Reynolds | 49 min |
| Apr 26, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 50 min |
| Apr 26, 12:33 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 42 min |
| Apr 26, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.